Multiple coronary thromboses in previously normal coronary arteries: a rare cause of acute myocardial infarction

Edward H. Schuster, Stephen C Achuff, William R. Bell, Bernadine H. Bulkley

Research output: Contribution to journalArticle

Abstract

This report describes an unusual form of myocardial infarction in a 44-year-old woman who was found to have two proximal coronary artery thrombi with otherwise normal coronary arteries. An interesting feature of her history was that the coronary events occurred in association with thrombocytopenia and heparin treatment. Two other clinical reports of patients who developed thrombocytopenia and myocardial infarction while receiving heparin have been identified,8 and the possibility that these thrombi were secondary to a coagulation abnormality associated with heparin is considered.

Original languageEnglish (US)
Pages (from-to)506-509
Number of pages4
JournalAmerican Heart Journal
Volume99
Issue number4
DOIs
StatePublished - 1980

Fingerprint

Coronary Thrombosis
Heparin
Coronary Vessels
Myocardial Infarction
Thrombocytopenia
Thrombosis
History
Therapeutics

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Cite this

Multiple coronary thromboses in previously normal coronary arteries : a rare cause of acute myocardial infarction. / Schuster, Edward H.; Achuff, Stephen C; Bell, William R.; Bulkley, Bernadine H.

In: American Heart Journal, Vol. 99, No. 4, 1980, p. 506-509.

Research output: Contribution to journalArticle

Schuster, Edward H. ; Achuff, Stephen C ; Bell, William R. ; Bulkley, Bernadine H. / Multiple coronary thromboses in previously normal coronary arteries : a rare cause of acute myocardial infarction. In: American Heart Journal. 1980 ; Vol. 99, No. 4. pp. 506-509.
@article{3df81d3c5c834351ad9fddbee310f89d,
title = "Multiple coronary thromboses in previously normal coronary arteries: a rare cause of acute myocardial infarction",
abstract = "This report describes an unusual form of myocardial infarction in a 44-year-old woman who was found to have two proximal coronary artery thrombi with otherwise normal coronary arteries. An interesting feature of her history was that the coronary events occurred in association with thrombocytopenia and heparin treatment. Two other clinical reports of patients who developed thrombocytopenia and myocardial infarction while receiving heparin have been identified,8 and the possibility that these thrombi were secondary to a coagulation abnormality associated with heparin is considered.",
author = "Schuster, {Edward H.} and Achuff, {Stephen C} and Bell, {William R.} and Bulkley, {Bernadine H.}",
year = "1980",
doi = "10.1016/0002-8703(80)90387-7",
language = "English (US)",
volume = "99",
pages = "506--509",
journal = "American Heart Journal",
issn = "0002-8703",
publisher = "Mosby Inc.",
number = "4",

}

TY - JOUR

T1 - Multiple coronary thromboses in previously normal coronary arteries

T2 - a rare cause of acute myocardial infarction

AU - Schuster, Edward H.

AU - Achuff, Stephen C

AU - Bell, William R.

AU - Bulkley, Bernadine H.

PY - 1980

Y1 - 1980

N2 - This report describes an unusual form of myocardial infarction in a 44-year-old woman who was found to have two proximal coronary artery thrombi with otherwise normal coronary arteries. An interesting feature of her history was that the coronary events occurred in association with thrombocytopenia and heparin treatment. Two other clinical reports of patients who developed thrombocytopenia and myocardial infarction while receiving heparin have been identified,8 and the possibility that these thrombi were secondary to a coagulation abnormality associated with heparin is considered.

AB - This report describes an unusual form of myocardial infarction in a 44-year-old woman who was found to have two proximal coronary artery thrombi with otherwise normal coronary arteries. An interesting feature of her history was that the coronary events occurred in association with thrombocytopenia and heparin treatment. Two other clinical reports of patients who developed thrombocytopenia and myocardial infarction while receiving heparin have been identified,8 and the possibility that these thrombi were secondary to a coagulation abnormality associated with heparin is considered.

UR - http://www.scopus.com/inward/record.url?scp=0018929950&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0018929950&partnerID=8YFLogxK

U2 - 10.1016/0002-8703(80)90387-7

DO - 10.1016/0002-8703(80)90387-7

M3 - Article

C2 - 7361654

AN - SCOPUS:0018929950

VL - 99

SP - 506

EP - 509

JO - American Heart Journal

JF - American Heart Journal

SN - 0002-8703

IS - 4

ER -